Georgia, 2010Damaging Winds and Lightning Strike in Georgia, July 22, 2010
July 22, 2010 · NWS CHS · 3 events in 2 counties and zones
The combination of the inland pushing sea breeze and outflow boundaries from convection earlier in the day, resulted in a cluster of strong to severe thunderstorms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of the inland pushing sea breeze and outflow boundaries from convection earlier in the day, resulted in a cluster of strong to severe thunderstorms across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 22, 4:12 PM EST, 1 hour earlier.
Area forecast discussion, Jul 22, 4:12 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT THU JUL 22 2010
.SYNOPSIS...
HIGH PRESSURE RIDGING WILL PERSIST ACROSS THE REGION...WHILE A
TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HAVE EXTENDED THE HEAT ADVISORY FOR ALL AREAS UNTIL 8 PM. HEAT
INDEX VALUES OF 105-110 WILL PERSIST FOR A FEW MORE HOUR. VALUES
HAVE REACH 115 AT THE CHARLESTON AIRPORT WHERE DEWPOINT HAVE
POOLED INTO THE LOWER 80S WITH THE SEA BREEZE. THIS TECHNICALLY
BREACHES EXCESSIVE HEAT WARNING CRITERIA...BUT WILL NOT UPGRADE
ATTM GIVEN VALUES HAVE LIKELY PEAKED.
KCLX RADAR SHOWS A LARGE BOUNDARY COLLISION WILL LIKELY OCCUR FROM
BULLOCH COUNTY NORTHEAST TO WESTERN COLLETON COUNTY OVER THE NEXT
1-2 HOURS. THIS COULD SPARK ADDITIONAL TSTMS THROUGH EARLY
EVENING...ALTHOUGH THE ATMOSPHERE APPEARS SOMEWHAT CAPPED. WILL
INCREASE SHORT TERM POPS TO 40 PERCENT.
CONSIDERING WHAT HAS TRANSPIRED OVER THE PAST HOUR OR SO...CONFIDENCE
IS INCREASING THAT ANOTHER HEAT ADVISORY WILL BE NEEDED FOR VALUES
OF 106-112 DEGREES...WITH A POTENTIAL FOR ANOTHER REPEAT OF 115
DEGREES FOR PARTS OF THE TRI-COUNTY AREA. MAY CONSIDER ISSUING AN
EXCESSIVE HEAT WATCH AFTER LOOKING AT ADDITIONAL DATA. OBVIOUSLY...MODELS
ARE HANDING DEWPOINT TRENDS RATHER POORLY. WILL MAKE THESE
DECISIONS AFTER THE 8 PM EXPIRATION TIME OF THE CURRENT ADVISORY.
SKIES SHOULD CLEAR AFTER MIDNIGHT WITH TEMPS DROPPING INTO THE
LOWER TO MIDDLE 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A STRONG UPPER LEVEL RIDGE...COMBINED WITH ATLANTIC SURFACE HIGH
PRESSURE...WILL MAINTAIN A VERY HOT AND HUMID PATTERN FOR THE
SOUTHEAST STATES THROUGH THE WEEKEND. THE MAIN FORECAST CONCERNS
DURING THE SHORT TERM PERIOD INVOLVE CONTINUED HEAT ADVISORY
CONDITIONS AND THE POTENTIAL SUPPRESSION OF DIURNAL CONVECTION.
THE AXIS OF THE RIDGE ALOFT WILL BE SITUATED DIRECTLY OVER THE
FORECAST AREA ON FRIDAY...WITH HEIGHTS ALOFT REACHING AN IMPRESSIVE
597 DAM. TROPICAL DEPRESSION THREE...CURRENTLY LOCATED OVER THE
CARIBBEAN...WILL TRACK SOUTH OF FLORIDA INTO THE GULF OF MEXICO ON
FRIDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT DEPICTING THE FORECAST
AREA FALLING WITHIN A SWATH OF DRY AIR NORTH OF THE TROPICAL
SYSTEM ON FRIDAY. CONSIDERING THE STRONG SUBSIDENCE WITHIN HIGH
PRESSURE...AS WELL AS THE LACK OF DEEP MOISTURE...CONVECTION WILL
STRUGGLE TO DEVELOP FRIDAY AFTERNOON. HAVE MENTIONED JUST 15
PERCENT POPS INLAND OF THE SEABREEZE FOR FRIDAY AFTERNOON...AS AN
ISOLATED THUNDERSTORM CANNOT BE RULED OUT WITHIN SUCH HOT AND
HUMID CONDITIONS.
A SLIGHT INCREASE IN SWELL HEIGHT AND PERIOD FRIDAY ALONG WITH
ONSHORE WINDS OF APPROXIMATELY 15 MPH WILL PRODUCE A MODERATE RISK
OF RIP CURRENTS.
WITH HIGH TEMPERATURES RISING INTO THE MID TO UPPER 90S AWAY FROM
THE COAST...AND DEWPOINTS IN THE LOWER TO MID 70S...HEAT INDICES
WILL REACH 105 TO 107 DEGREES ACROSS INLAND AREAS FOR A FEW HOURS
IN THE AFTERNOON. ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR
FRIDAY AFTERNOON. WILL HOLD OFF ISSUING THE ADVISORY WITH THE
AFTERNOON PACKAGE SO THAT SUBSEQUENT SHIFTS CAN TAKE ONE MORE LOOK
AT MODELS AND TRENDS TO DETERMINE TIMING AND EXTENT.
AS THE TROPICAL SYSTEM SHIFTS INTO THE GULF OF MEXICO ON
SATURDAY...A BAND OF DEEPER MOISTURE COULD BRUSH THE SOUTHEAST
GEORGIA COUNTIES. AS A RESULT...EXPECT A SLIGHTLY IMPROVED CHANCE
FOR SHOWERS/THUNDERSTORM TO DEVELOP GENERALLY SOUTH OF INTERSTATE
16 IN GEORGIA...WHILE CONVECTIVE POTENTIAL JUST TO THE NORTH WILL
STILL BE QUITE LIMITED. HAVE THEREFORE INDICATED 30 PERCENT POPS
FOR THE SOUTHERN MOST COUNTIES...DECREASING TO BELOW 15 PERCENT
FOR THE CHARLESTON TRI COUNTY AREA SATURDAY AFTERNOON.
THE UPPER RIDGE REMAINS STRONG THROUGH SUNDAY...AND WITH NO
NOTICEABLE ENHANCEMENT TO MOISTURE OR SUPPORT...HAVE INDICATED
JUST SLIGHT CHANCE POPS AWAY FROM THE COAST DURING THE FAVORED
AFTERNOON/EARLY EVENING HOURS.
HEAT WILL CONTINUE TO BE AN ISSUE SATURDAY AND SUNDAY...WITH
INDICES ABOVE 105 DEGREES AT MANY LOCATIONS FOR A FEW HOURS
DURING THE AFTERNOONS. ADVISORIES WILL LIKELY BE NEEDED EACH DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG TERM MODELS STILL SHOW THE RIDGE BREAKING DOWN SUNDAY NIGHT
INTO MONDAY TO ALLOW A FRONT INTO THE REGION FROM THE NORTH.
HOWEVER...THE RIDGE LOOKS A BIT STRONGER COMPARED TO PREVIOUS
RUNS...SO THE FRONT COULD REMAIN NORTH OF THE AREA...STALLING OUT
BEFORE LIFTING BACK NORTH EARLY NEXT WEEK. THE FRONT COULD REMAIN
FAR ENOUGH NORTH TO HAVE NEGLIGIBLE SURFACE CONVERGENCE EFFECTS OVER
THE AREA...WHILE THE UPPER RIDGE BUILDS BACK IN TO KEEP ANY MOISTURE
FROM THE SOUTHERN TROPICAL WAVE AWAY FROM THE AREA. THE NET EFFECT
WILL BE CONTINUED SLGT/LOW CHC RANGE POPS THROUGH THE FIRST HALF
OF NEXT WEEK.
HOT/HUMID CONDITIONS WILL CONTINUE THROUGH THE FIRST HALF OF NEXT
WEEK WITH HIGHS REACHING THE MID 90S AWAY FROM THE COAST. THERE MAY
CONTINUE TO BE THE NEED FOR HEAT ADVISORIES IN THE FIRST PART OF
NEXT WEEK...ESPECIALLY IF THE FRONT REMAINS FAR ENOUGH NORTH.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A QUICK AMENDMENT WAS ISSUED FOR KSAV TO INCLUDE A BRIEF MENTION
OF 5SM -TSRA AT KSAV THROUGH 21Z. RADAR SHOWS A TSTMS ABOUT 10 MILES
EAST OF THE TERMINAL MOVING WEST.
CONVECTIVE POTENTIAL THIS AFTERNOON/EVENING IS THE PRIMARY
AVIATION CONCERN FOR THE 18Z ISSUANCE. CONVECTION SHOULD BE A BIT
MORE ISOLATED AROUND CHS AS ACTIVITY INITIATES ALONG THE
SEABREEZE...THEN EXPAND IN COVERAGE AS IT DRIFTS SW INTO SOUTHEAST
GA. THUS SAV PROBABLY HAS A BETTER SHOT AT A TSTM LATE IN THE
AFTERNOON.
LOW-LEVEL WINDS WILL BE WEAKER OVERNIGHT WITH A SLIGHT ONSHORE
FETCH. THIS COULD DROP VSBYS TO AROUND 6SM AT EITHER TERMINAL
AROUND DAYBREAK FRIDAY. UPPER RIDGING SHOULD REDUCE CONVECTIVE
COVERAGE ON FRIDAY BUT ISOLATED TSTMS STILL POSSIBLE.
EXTENDED AVIATION OUTLOOK....MAINLY VFR CONDITIONS OUTSIDE OF ANY
ISOLATED MAINLY DIURNAL CONVECTION. PATCHY MVFR HAZE POSSIBLE..BUT
CONFIDENCE AT THIS POINT IN VSBY RESTRICTIONS IS QUITE LOW.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE OVER THE
MARINE AREA THROUGH EARLY NEXT WEEK. EXPECT A TYPICAL SUMMERTIME
PATTERN...WITH WINDS REACHING UP TO 15 KT IN AFTERNOON SEABREEZE
AND NOCTURNAL SURGES.
WILL CONTINUE TO MONITOR TRENDS REGARDING A TROPICAL DEPRESSION
FAR TO THE SOUTH...WHICH COULD TIGHTEN THE GRADIENT AS IT PASSES
INTO THE GULF OF MEXICO LATE FRIDAY INTO SATURDAY. SEAS WILL
LIKELY BUILD OVER THE WEEKEND DUE TO ENHANCED SOUTHEAST FLOW FROM THE
TROPICAL SYSTEM...POSSIBLY REACHING 6 FT SMALL CRAFT ADVISORY
CONDITIONS FRIDAY EVENING INTO SATURDAY FOR THE OFFSHORE GEORGIA
ZONES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Jul 22, 4:18 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT THU JUL 22 2010
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
231030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
518 PM EDT THU JUL 22 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID AND
UPPER 90S AND MODERATE LEVELS OF HUMIDITY WILL LIKELY PRODUCE
HEAT INDICES OF 105 DEGREES OR GREATER EACH AFTERNOON THROUGH AT
LEAST THIS WEEKEND. HEAT ADVISORIES MAY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-231030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
518 PM EDT THU JUL 22 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID AND
UPPER 90S AND MODERATE LEVELS OF HUMIDITY WILL LIKELY PRODUCE
HEAT INDICES OF 105 DEGREES OR GREATER EACH AFTERNOON THROUGH AT
LEAST THIS WEEKEND. HEAT ADVISORIES MAY BE REQUIRED.
RIP CURRENTS...CONDITIONS MAY BE FAVORABLE FOR AN ELEVATED RISK
OF RIP CURRENTS THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-231030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
518 PM EDT THU JUL 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 3:22 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT THU JUL 22 2010
GAZ087-088-100-SCZ040-222100-
ALLENDALE-BULLOCH-JENKINS-SCREVEN-
422 PM EDT THU JUL 22 2010
...DEVELOPING THUNDERSTORMS WILL IMPACT PORTIONS OF
BULLOCH...JENKINS...SCREVEN AND ALLENDALE COUNTIES THROUGH 500 PM
EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOING THUNDERSTORMS...ALONG A LINE EXTENDING FROM ULMER TO
MILLEN...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLEN...MILLHAVEN...ROCKY FORD...SCARBORO...
SYLVANIA...WOODCLIFF...ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3293 8179 3291 8176 3303 8158 3312 8138
3311 8137 3312 8119 3305 8109 3302 8108
3294 8125 3283 8129 3255 8197 3283 8200
TIME...MOT...LOC 2022Z 005DEG 17KT 3308 8127 3278 8192Local storm report, Jul 22, 4:15 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM EXCESSIVE HEAT CHARLESTON AIRPORT 32.90N 80.04W
07/22/2010 M116 F CHARLESTON SC ASOS
A HEAT INDEX OF 116 DEGREES WAS OBSERVED AT THE
CHARLESTON INTERNATIONAL AIRPORT.
&&Special weather statement, Jul 22, 4:23 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUL 22 2010
GAZ088-SCZ040-042-222215-
ALLENDALE-HAMPTON-SCREVEN-
523 PM EDT THU JUL 22 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 615 PM EDT...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CROCKETVILLE TO
LURAY TO GREEN HILL...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUNTERS...NEWINGTON...ALMEDA INTERSECTION...BRUNSON...CROCKETVILLE...
CUMMINGS...ESTILL...FURMAN...GIFFORD...HAMPTON...LAKE WARREN STATE
PARK...LENA...LURAY...MILEY...SCOTIA...SHIRLEY AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8126 3306 8112 3282 8091 3263 8119
3257 8154 3278 8165
TIME...MOT...LOC 2123Z 347DEG 16KT 3293 8111 3279 8124
3272 8152Special weather statement, Jul 22, 4:50 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT THU JUL 22 2010
GAZ088-100-101-SCZ042-222215-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
550 PM EDT THU JUL 22 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BULLOCH...SCREVEN AND HAMPTON COUNTIES THROUGH 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEWINGTON...MOVING SOUTHWEST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...EGYPT...HUNTERS...KILDARE...NEWINGTON AND OLIVER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES FROM A THUNDERSTORM WITH LITTLE OR NO
WARNING. STANDING NEAR TREES IS ESPECIALLY DANGEROUS DURING
THUNDERSTORMS BECAUSE LIGHTNING WILL USUALLY STRIKE THE TALLEST
OBJECT IN THE VICINITY. GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3241 8147 3250 8175 3273 8157 3265 8137
TIME...MOT...LOC 2149Z 026DEG 17KT 3261 8152
Special weather statement, Jul 22, 5:12 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU JUL 22 2010
GAZ101-SCZ042-047-222300-
EFFINGHAM-HAMPTON-INLAND JASPER-
612 PM EDT THU JUL 22 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 700 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PINELAND TO
TUCKASEE KING TO ARDMORE...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...SHAWNEE...PINELAND...ROBERTVILLE AND TARBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3249 8110 3241 8126 3240 8148 3260 8139
3260 8122 3275 8104
TIME...MOT...LOC 2212Z 009DEG 7KT 3259 8113 3251 8124
3250 8142Thunderstorm Wind, Effingham
- When
- July 22, 5:12 PM EST to 5:13 PM EST
- Where
- Effingham County, 0.9 mi SE of Ardmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.490, -81.410
Law enforcement reported 2 trees down on power lines near the intersection of Old Dixie Highway and West Edwards Road, 1 mile north-northwest of Shawnee, Georgia.
Lightning, Effingham
- When
- July 22, 6:30 PM EST
- Where
- Effingham County, 2.72 mi SW of Exley
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.200, -81.250
Broadcast Media relayed a report of lightning knocking a tree down on a power line along Hodgeville Road near the Effingham Chatham county line and causing a small fire, 2 miles west-northwest of Meinhard, Georgia.
Thunderstorm Wind, Bryan
- When
- July 22, 6:50 PM EST to 6:51 PM EST
- Where
- Bryan County, 2.72 mi NW of Pembroke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.160, -81.650
Law enforcement reported multiple large tree limbs down across Route 67 near Floyd Road, 3 miles northwest of Pembroke, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Wisconsin, July 22, 20101 death · $28 million · 11 events
- Excessive Heat in Missouri, July 22 to 24, 201023 injured · 29 events
- Tornadoes and Damaging Winds in Wisconsin, July 22, 20102 injured · $138,000 · EF2 · 23 events
- Flash Flooding in Illinois, July 22 to 23, 2010$3.0 million · 3 events
- Heat in Kentucky, July 22 to 24, 201011 injured · 22 events
- Flooding in Iowa, July 22 to 31, 2010$975,000 · 11 events
- Flash Flood in Arizona, July 22, 2010$1.2 million · 1 event
- Flood and Hail in Nebraska, July 22, 2010$515,000 · 1.75 in hail · 12 events
- Flash Flooding in Iowa, July 22 to 23, 2010$600,000 · 2 events
- Flash Flooding in Nebraska, July 22, 2010$200,000 · 2 events
- Tornado and Flash Flood in Michigan, July 22, 2010$100,000 · EF0 · 11 events
- Tornado in Minnesota, July 22, 2010$50,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248642, 248644, 248643.